Alert archive / California / Lake Wind Advisories in 2012
Lake Wind Advisory 9, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Mar 2, 2012, 2:35 PM PST for San Bernardino County, California; Mohave County, Arizona. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2012, 2:35 PM PST (22:35 UTC)
- Expired
- Mar 2, 2012, 6:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.6 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1538 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
098 WWUS75 KVEF 022235 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PST FRI MAR 2 2012 AZZ002-036-CAZ527-NVZ021-030200- /O.CAN.KVEF.WI.Y.0012.000000T0000Z-120303T0200Z/ /O.NEW.KVEF.LW.Y.0009.120302T2235Z-120303T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 235 PM PST FRI MAR 2 2012 /335 PM MST FRI MAR 2 2012/ ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND ADVISORY FOR THE LAKE MEAD NATIONAL RECREATION AREA AND LAKE MOHAVE...WHICH IS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING. THIS WIND ADVISORY HAS BEEN REPLACED BY THE LAKE WIND ADVISORY. * WINDS: NORTH 25 TO 35 MPH WITH GUSTS TO 40 MPH. * TIMING: GUSTY WINDS ARE EXPECTED FOR THE REMAINDER OF THE AFTERNOON THEN GRADUALLY DECREASE EARLY EVENING. * LOCATIONS: LAKE MEAD NATIONAL RECREATION AREA AND LAKE HAVASU. * IMPACTS: STRONG NORTHERLY WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA LAKES DURING THE ADVISORY PERIOD. THESE WINDS WILL CREATE VERY CHOPPY WATERS AND GENERATE LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE THEIR OUTINGS UNTIL THE WINDS SUBSIDE. IF YOU DO VENTURE OUT ONTO THE LAKES...AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. && $$ ASG
1 follow-up statement
129 WWUS75 KVEF 030149 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 549 PM PST FRI MAR 2 2012 AZZ002-036-CAZ527-NVZ021-030300- /O.EXP.KVEF.LW.Y.0009.000000T0000Z-120303T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING...LAKE HAVASU...DESERT HILLS...TOPOCK... BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN 549 PM PST FRI MAR 2 2012 /649 PM MST FRI MAR 2 2012/ ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING... THE LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING FOR THE LAKE MEAD NATIONAL RECREATION AREA...LAKE HAVASU ...FORT MOHAVE AND EXTREME EASTERN SAN BERNARDINO COUNTY. WIND SPEEDS FROM WEATHER STATIONS THROUGHOUT THE LAKE MEAD NATIONAL RECREATION AREA AND COLORADO RIVER VALLEY HAVE FALLEN BELOW ADVISORY CRITERIA. THE LAKE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ PIERCE
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Mar 2, 9:20 AM PST, 5 hours 15 minutes earlier.
Area forecast discussion, Mar 2, 9:20 AM PST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
920 AM PST FRI MAR 2 2012
.SYNOPSIS...COOLER TEMPERATURES AND GUSTY NORTH WINDS CAN BE
EXPECTED TODAY...ESPECIALLY DOWN THE COLORADO RIVER VALLEY. HIGH
PRESSURE WILL BRING WARMER WEATHER OVER THE WEEKEND...THEN ANOTHER
STORM COULD AFFECT THE AREA DURING THE FIRST HALF OF NEXT WEEK.
&&
.UPDATE...GUSTY WINDS DOWN THE COLORADO HAVE STARTED TO SUBSIDE AS
PRESSURE GRADIENTS HAVE WEAKENED. HIRES MODELS ALSO SHOWING WINDS
DECREASING DURING THE LATE MORNING AND AFTERNOON. THE CURRENT WIND
ADVISORY IS IN PLACE UNTIL 6PM THIS EVENING...BUT WILL LIKELY END
THAT EARLY IF THE CURRENT WIND TRENDS REMAIN THE SAME. WILL MAKE THE
DECISION AT THE CURRENT PRODUCT EXPIRATION TIME WHICH IS 1130AM.
OTHERWISE DRY NORTHERLY FLOW WITH TEMPERATURES RUNNING ABOUT 8-10
DEGREES COLDER THAN YESTERDAY. OTHER THAN POSSIBLY DROPPING THE WIND
ADVISORY...NO OTHER UPDATES NEEDED AT THIS TIME. -GORELOW-
&&
.PREV DISCUSSION...
338 AM PST FRI MAR 2 2012
.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...NORTH WINDS PUSHED DOWN
THROUGH SOUTHERN NEVADA LATE THURSDAY EVENING AND SPREAD ACROSS LAKE
HAVASU BEFORE 10Z THIS MORNING. GUSTS AROUND 40 MPH OCCURRED
DIRECTLY BEHIND THE FRONT BUT HAVE SINCE DECREASED AT MOST SITES.
MOST ZONES WILL SEE SPEEDS BETWEEN 15 AND 25 MPH THROUGH THE DAY.
THE EXCEPTION WILL BE THE COLORADO RIVER VALLEY WHERE GUSTS OVER 40
MPH CAN BE EXPECTED MUCH OF THE DAY AND A WIND ADVISORY REMAINS IN
EFFECT THROUGH EARLY THIS EVENING. ALSO...HIGH TEMPERATURES WILL BE
AROUND 10 DEGREES COOLER THAN WERE OBSERVED THURSDAY ACROSS SOUTHERN
NEVADA AND NORTHWEST ARIZONA. DEEP NORTHERLY FLOW WILL DECREASE
TONIGHT AND SATURDAY AS THE BROAD EASTERN PACIFIC RIDGE BEGINS TO
MIGRATE INLAND THEN THE RIDGE AXIS MOVES OVERHEAD SUNDAY. THIS WILL
BRING DRY AND MILD WEATHER WITH TEMPERATURES CLIMBING ABOUT 8-10
DEGREES SATURDAY THEN SEVERAL MORE DEGREES SUNDAY. A PERSISTENT
SURFACE HIGH HOLDING OVER THE EASTERN GREAT BASIN WILL KEEP NORTH
BREEZES WITH GUSTS OF 20-30 MPH DOWN THE COLORADO RIVER VALLEY
BETWEEN HOOVER DAM AND NEEDLES FOR MUCH OF THE WEEKEND.
.LONG TERM...MONDAY THROUGH THURSDAY...MODELS ARE IN BETTER
AGREEMENT IN THE EXTENDED...WITH SOLUTIONS TRENDING TOWARDS THE
DEEPER EC/GFS ENSEMBLE SOLUTION FOR THE LOW PRESSURE SYSTEM PROGGED
TO IMPACT THE FORECAST AREA TUESDAY THROUGH WEDNESDAY NIGHT. MONDAY
WILL SEE WELL ABOVE NORMAL TEMPERATURES AS RIDGING TRANSITIONS OVER
THE REGION. IN GENERAL...FORECAST TEMPERATURES ARE ROUGHLY TEN
DEGREES ABOVE NORMAL. THE NEXT LOW PRESSURE SYSTEM WILL BEGIN TO
DIVE SOUTH OVER THE PACIFIC NORTHWEST ON TUESDAY...AND STRONG
SOUTHWESTERLY WINDS AHEAD OF THE TROUGH ARE EXPECTED TO DEVELOP
ACROSS THE REGION ON TUESDAY AFTERNOON. A BLEND OF MODEL SOLUTIONS
HAS THE CENTER OF THE LOW TRACKING ACROSS THE REGION OVERNIGHT
TUESDAY...AND COMPLETELY THROUGH THE FORECAST AREA BY EARLY THURSDAY
MORNING. STRONG NORTH WINDS ARE EXPECTED BEHIND THE FRONT. MOISTURE
APPEARS LIMITED..AND EXPECT THE MAIN IMPACT FROM THE SYSTEM TO BE
WINDS. AT THE MOMENT...ADVISORIES LOOK LIKELY. SNOW LEVELS WILL BE
AROUND 4500-5000FT FOR ANY PRECIPITATION THAT DOES DEVELOP TUESDAY
NIGHT AND WEDNESDAY. MAIN CHANGES TO THE GRIDS WERE INCREASED POPS
MID WEEK AND DECREASED TEMPERATURES. DRY CONDITIONS WILL THEN RETURN
BY THE END OF NEXT WEEK AS RIDGING BUILDS BACK IN ACROSS THE REGION.
.AVIATION...FOR MCCARRAN...STRONG NORTHERLY WINDS WILL PERSIST
THROUGH THE DAY WITH GUSTS AROUND 25KTS ON AVERAGE. AS HIGH PRESSURE
BUILDS TO THE NORTH...THE PRESSURE GRADIENT WILL TRANSITION TO FAVOR
A NORTHEAST DIRECTION...AND EXPECT THIS TO HAPPEN BY EARLY
AFTERNOON. WINDS WILL BEGIN TO DECREASE BY LATE AFTERNOON...BUT WILL
REMAIN OUT OF THE NORTH.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...STRONG NORTHERLY WINDS WILL PERSIST THROUGH THE MORNING
AND INTO THE EARLY AFTERNOON IN THE WAKE OF A STRONG COLD FRONT THAT
PASSED THROUGH THE AREA OVERNIGHT...BUT WILL BEGIN TO DECREASE
THROUGH THE AFTERNOON. THE EXCEPTION WILL BE THE COLORADO RIVER
VALLEY WHERE STRONG AND GUSTY NORTH WINDS WILL PERSIST ALL DAY.
&&
.FIRE WEATHER...MUCH DRIER AIR AND GUSTY NORTH WINDS HAVE SPREAD
OVER THE REGION BEHIND A PASSING COLD FRONT. THE STRONGEST WINDS ARE
EXPECTED DOWN THE COLORADO RIVER VALLEY TODAY AND A RED FLAG WARNING
IS CURRENTLY IN EFFECT THROUGH EARLY THIS EVENING.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM PST THIS
EVENING FOR NVZ466.
WIND ADVISORY UNTIL 6 PM PST THIS EVENING FOR NVZ021.
AZ...RED FLAG WARNING FROM 11 AM THIS MORNING TO 8 PM MST THIS
EVENING FOR AZZ101.
WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR AZZ002-036.
CA...RED FLAG WARNING FROM 10 AM THIS MORNING TO 7 PM PST THIS
EVENING FOR CAZ229.
WIND ADVISORY UNTIL 6 PM PST THIS EVENING FOR CAZ527.
&&
ADAIR/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Mar 2, 4:09 AM PST, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 409 AM PST FRI MAR 2 2012 AZZ002-036-CAZ527-NVZ021-030800- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 409 AM PST FRI MAR 2 2012 /509 AM MST FRI MAR 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NORTH WINDS GUSTING BETWEEN 40 AND 50 MPH CAN BE EXPECTED DOWN THE COLORADO RIVER VALLEY FROM LAKE MEAD TO HAVASU TODAY. WIND SPEEDS WILL DIMINISH THIS EVENING BUT GUSTS UP TO 30 MPH WILL PERSIST TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED SATURDAY THROUGH MONDAY. THERE IS A CHANCE THAT A DEEP LOW PRESSURE SYSTEM WILL IMPACT THE REGION TUESDAY AND WEDNESDAY. DETAILS ARE UNCERTAIN AT THIS TIME BUT IT APPEARS STRONG WINDS WOULD BE THE PRIMARY CONCERN FOR THE COLORADO RIVER VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-CAZ519>526-NVZ014>020-022-030800- NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 409 AM PST FRI MAR 2 2012 /509 AM MST FRI MAR 2 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED SATURDAY THROUGH MONDAY. THERE IS A CHANCE THAT A DEEP LOW PRESSURE SYSTEM WILL IMPACT THE REGION TUESDAY AND WEDNESDAY. DETAILS ARE UNCERTAIN AT THIS TIME BUT IT APPEARS THE PRIMARY CONCERN WOULD BE THE POTENTIAL FOR STRONG WINDS FOR MUCH OF THE AREA. MOISTURE WILL BE LIMITED BUT THERE WILL BE THE POTENTIAL FOR SNOW ACCUMULATION IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
Nearby
Lake Wind Advisories in California, 2012Lake Wind Advisories in Arizona, 2012Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.